Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Burning feet - update
Apr 26, 1999

Dr. Holodniy, You have very kindly answered a few posting from me regarding an encounter I had almost a year and a half ago in Malawi. As you recall I tested negative on numerous antibody tests through 12 months and have not been tested since. However I have experienced a severe constant headache, fatigue, poor sleep habits from the 8th month after my possible exposure and for the last 2 months severe burning and tingling pains in my feet particularly on the soles. I was checked out by my ID specialist and she checked my neurological function (with rubber hammer, toothpick, tuning fork, etc) and it was OK. She also retested me for Lyme as I'd had a tick bite last summer but the result was negative. She feels that these symptoms are all due to anxiety and it certainly seems like the most likely explanation. I'm curious if you have ever come across someone with symptoms of burning feet which were due to anxiety - I guess I'm still very worried that I have a hiv related neuropathy as I'm normally a very healthy guy. Does this burning feet phenomenon occur with hiv and if so should there be other symptoms along with them? Are there any other possible explanations that occur to you based on your clinical experience that could account for my symptoms? Once again I'd like to thank you for your kindness in answering my previous postings. The volume of postings you have been dealing with in recent times is huge which is an indication of the tremendous service you are providing and your selflessness in giving so much of your time to do so. Take care of yourself!

Response from Dr. Holodniy

Thanks for the kudos. The symptoms you describe would be unusual in early HIV infection, and really only occur with late stage disease, or due to HIV specific medications. Stress and anxiety can create a variety of real or perceived symptoms of differing severity. MH



Previous
42 Hour Med Guy - p24 update
Next
PCR & Elisa at 4 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement